Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 155, NWS Jackson, KY

May 23, 20115 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at May 23, 2011, 8:25 PM EDT for 5 counties in Kentucky. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 23, 2011, 8:25 PM EDT (00:25 UTC)
Expired
May 23, 2011, 9:00 PM EDT
In force
35 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Breathitt County, KY, Clay County, KY, Leslie County, KY, Owsley County, KY, Perry County, KY

The radar

The Jackson,KY radar (KJKL), 27 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.4 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 729 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
729 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1494 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.2
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

255 
WUUS53 KJKL 240025
SVRJKL
KYC025-051-131-189-193-240100-
/O.NEW.KJKL.SV.W.0155.110524T0025Z-110524T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
825 PM EDT MON MAY 23 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BREATHITT COUNTY IN SOUTHEAST KENTUCKY...
  NORTHEASTERN CLAY COUNTY IN SOUTHEAST KENTUCKY...
  EXTREME NORTHWESTERN LESLIE COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHEASTERN OWSLEY COUNTY IN SOUTHEAST KENTUCKY...
  NORTHWESTERN PERRY COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 900 PM EDT

* AT 823 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  TEGES...OR 11 MILES NORTHEAST OF MANCHESTER...AND MOVING NORTHEAST
  AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TAFF...NEWFOUND...BRUTUS...CONKLING...MISTLETOE...WHOOPFLAREA...
  SEBASTIAN...GOBBARD...RICETOWN...SAUL...LUCKY FORK...VALJEAN...
  MORRIS FORK...BUCKHORN LAKE S.P....BUCKHORN...HOUSTON...GAYS
  CREEK...CROCKETTSVILLE...BEECH AND TALBERT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3757 8341 3742 8325 3717 8367 3731 8380
TIME...MOT...LOC 0025Z 232DEG 40KT 3730 8364
WIND...HAIL 60MPH 1.00IN

$$

GEOGERIAN
2 follow-up statements
942 
WWUS53 KJKL 240052
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
852 PM EDT MON MAY 23 2011

KYC025-051-131-189-193-240100-
/O.CON.KJKL.SV.W.0155.000000T0000Z-110524T0100Z/
BREATHITT KY-OWSLEY KY-PERRY KY-CLAY KY-LESLIE KY-
852 PM EDT MON MAY 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME
NORTHWESTERN LESLIE...NORTHEASTERN CLAY...NORTHWESTERN PERRY...
SOUTHEASTERN OWSLEY AND SOUTHWESTERN BREATHITT COUNTIES UNTIL 900 PM
EDT...

AT 848 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
TALBERT...OR 10 MILES SOUTH OF JACKSON...MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  CURT...WATTS...NED...HADDIX...LOST CREEK AND CLAYHOLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3732 8370 3757 8341 3742 8325 3719 8364
TIME...MOT...LOC 0053Z 232DEG 40KT 3746 8339
WIND...HAIL 60MPH 1.00IN

$$

GEOGERIAN
355 
WWUS53 KJKL 240104 RRA
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
904 PM EDT MON MAY 23 2011

KYC025-051-131-189-193-240115-
/O.EXP.KJKL.SV.W.0155.000000T0000Z-110524T0100Z/
BREATHITT KY-OWSLEY KY-PERRY KY-CLAY KY-LESLIE KY-
904 PM EDT MON MAY 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHWESTERN LESLIE...
NORTHEASTERN CLAY...NORTHWESTERN PERRY...SOUTHEASTERN OWSLEY AND
SOUTHWESTERN BREATHITT COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 3732 8370 3757 8341 3742 8325 3719 8364
TIME...MOT...LOC 0052Z 232DEG 40KT 3600 8217

$$

GEOGERIAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 7:32 PM EDT, 53 minutes earlier.

Area forecast discussion, May 23, 7:32 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
732 PM EDT MON MAY 23 2011

.SHORT TERM.../TONIGHT THROUGH TUESDAY NIGHT/

18Z SFC ANALYSIS SHOWS DEEP LOW PRESSURE OVER NORTHERN LAKE MICHIGAN
WITH A COLD FRONT FROM THIS STRETCHED OUT TO THE WEST OF KENTUCKY.
THIS LOW CONTINUES TO SUPPORT A SOUTHWEST FLOW OF AIR INTO THE
REGION MOISTENING AND WARMING THE BOUNDARY LAYER THROUGHOUT THE OHIO
VALLEY. THE DAYTIME HEATING ACROSS EAST KENTUCKY GOT OFF TO A SLOW
START DUE TO THE RESIDUAL SHOWERS AND CLOUDS THROUGHOUT THE AREA FROM
THE DYING MCS THAT MOVED THROUGH AROUND SUNRISE. THESE CLOUDS HAVE
NOW MOSTLY CLEARED OFF AND THE INSTABILITY IS BUILDING...THOUGH IT
REMAINS AT A RELATIVE MIN THROUGH EAST KENTUCKY. PROBABLY OF GREATER
PORTEND ARE THE STORMS CURRENTLY DEVELOPING OVER SOUTHERN ILLINOIS
AND NORTH CENTRAL INDIANA. BECAUSE OF THE LAG IN THE DIURNAL HEATING
TODAY...TEMPERATURES ARE STILL IN THE MIDDLE AND UPPER 70S FOR MUCH
OF THE CWA...THOUGH LOW 80S ARE NOTED IN PLACES THAT HAVE MANAGED TO
SEE MORE SUNSHINE. MEANWHILE...DEW POINTS ARE HOLDING IN THE LOW TO
MID 60S.

THE MODELS ARE IN GOOD AGREEMENT ALOFT FOR THE SHORT TERM AS THEY
LIFT A COMPACT TROUGH INTO THE EASTERN GREAT LAKES...NORTH OF THE
RELATIVELY FAST SOUTHWEST FLOW ALONG THE OHIO RIVER. THIS SOUTHWEST
FLOW WILL CARRY WITH IT A DECENT SHORT WAVE LATER TONIGHT...THAT
WILL PUSH ACROSS NORTHERN KENTUCKY BY DAWN TUESDAY. THIS WAVE WILL
ALSO SERVE TO MAINTAIN THE RATHER FLAT FLOW THROUGH THE OHIO VALLEY
DURING THE DAY TUESDAY WHILE A CLOSED LOW CHURNS OVER THE SOUTHERN
HIGH PLAINS. THIS LOW WILL MOVE EAST DURING THE NIGHT WITH DOWNSTREAM
WEAK RIDGING PASSING OVER EAST KENTUCKY. WITH THE CLOSE AGREEMENT
AMONGST THE MODELS...GEM EXCLUDED...HAVE FOLLOWED A BLENDED SOLUTION
USING THE NAM12 AND 00Z ECMWF FOR WEATHER DETAILS. ALSO LEANED TOWARD
THE LATEST HRRR FOR THE NEAR TERM FORECASTING OF CONVECTION AND
TIMING THIS EVENING.

SENSIBLE WEATHER WILL BE ALL ABOUT THUNDERSTORM INITIATION THIS
EVENING AS WELL AS THE EXPECTATION OF A MORE ORGANIZED CONVECTIVE
SYSTEM MOVING IN FROM THE WEST LATER IN THE EVENING. THE GRIDS WERE
DRAWN WITH THIS LATTER ACTIVITY IN MIND AND SEVERAL ROUNDS POSSIBLE
THROUGH THE NIGHT. WHEN THE CONVECTION IS NOT AROUND PATCHY FOG CAN
BE EXPECTED...MAINLY IN THE VALLEYS. THE WRF SUGGESTS THAT A LARGE
CLUSTER OF STORMS WILL BE ONGOING TUESDAY MORNING AND ONLY SLOWLY
EDGE OUT TO THE NORTHWEST WITH TIME. GIVEN THE UPPER AIR PATTERN AND
SOME OTHER MODEL SUPPORT HAVE FOLLOWED A SIMILAR SCENARIO IN THE
GRIDS. THIS WOULD ENTAIL A NON-TYPICAL DIURNAL CYCLE TO THE
CONVECTION AS THE POPS WILL BE FALLING FROM WEST TO EAST WITH TIME
DURING TUESDAY AFTERNOON. THIS IS PLAUSIBLE AS WELL DUE TO THE RISING
HEIGHTS AND INBOUND RIDGING COMING IN AT THE MID LEVELS. EXPECT THE
EBB AND FLOW OF CONVECTIVE DEVELOPMENT...SLIGHT RIDGING ALOFT...AND
LOSS OF INSTABILITY WITH NIGHTFALL TO RESULT IN LOWER POPS TUESDAY
NIGHT INTO WEDNESDAY MORNING. AGAIN PATCHY FOG CAN BE EXPECTED
OVERNIGHT...PARTICULARLY IN THE VALLEYS.

FOLLOWED A BLEND OF THE ADJMET AND INHERITED GRIDS FOR TEMPS THROUGH
THE PERIOD. AS FOR POPS...ENDED UP CLOSEST TO THE MET NUMBERS...BUT
JUST ON THE LOW SIDE THROUGH WEDNESDAY.

.LONG TERM.../WEDNESDAY THROUGH MONDAY/

MODELS ARE IN GOOD AGREEMENT ALOFT FOR THE FIRST HALF OF THE
EXTENDED PORTION OF THE FORECAST. A PROGRESSIVE CLOSED LOW WILL
ROTATE ITS WAY EAST THROUGH THE PLAINS AND INTO THE MID MISSISSIPPI
VALLEY BY WEDNESDAY. AS THIS HAPPENS RIDGING WILL BUILD BRIEFLY OVER
THE SOUTHEAST PORTION OF THE NATION. HOWEVER...THIS LOW WILL OPEN UP
INTO A WAVE LATE THURSDAY INTO FRIDAY AND THEREAFTER DIFFERENCES
BEGIN TO MAGNIFY IN THE MODEL SOLUTIONS. WITH THE EXCEPTION OF
RE-ENFORCING ENERGY DROPPING OUT OF THE NORTHERN GREAT BASIN OF THE
ROCKIES AND INTO THE UPPER MIDWEST BY LATE IN THE WEEK...DYS5-6
GENERAL TIMING OF FEATURES IS VERY SIMILAR. HOWEVER...THE GFS WITH
SOME SUPPORT FROM THE GFS ENSEMBLE MEAN PUSHES THIS SECOND WAVE INTO
THE OHIO VALLEY REGION BY THE WEEKEND...DYS6-7. THE ECMWF AND GEM ARE
SLOWER AND MUCH FURTHER NORTH WITH THIS SECOND WAVE. THESE TIMING
DIFFERENCES CONTINUE TO LOWER CONFIDENCE FOR THE LATTER PART OF THE
EXTENDED. THE QUESTION REMAINS FOR THE HOLIDAY WEEKEND JUST HOW THE
EASTERN TROUGH EVOLVES IN THE WAKE OF THE AFOREMENTIONED SECONDARY
WAVE. OVERALL RUN TO RUN TRENDS HOWEVER...ARE FOR A SLOWER AND MORE
NORTHERLY TRACK WITH RESPECT TO THE SECOND SYSTEM MOVING OUT OF THE
ROCKIES LATE IN THE PERIOD.

MADE ONLY MINOR TWEAKS TO DYS3-5 WITH SUCH GOOD AGREEMENT IN
SOLUTIONS. FOLLOWED A BLEND OF THE INHERITED GRIDS...HPC GUIDANCE
AND LATEST MODEL GUIDANCE FOR FORECAST HIGHS AND LOWS THROUGH THE
FIRST PART OF THE LONG TERM...ALONG WITH MINOR TERRAIN DRIVEN
ADJUSTMENTS MADE FOR MINIMUMS. WHILE CONFIDENCE IS LOW FOR THE
LATTER HALF OF THE PERIOD...COULD NOT IGNORE OVERALL SLOWER AND MORE
NORTHERLY TREND TO SECOND SYSTEM. CONSEQUENTLY THIS IS WHERE MOST
SIGNIFICANT CHANGES WERE MADE TO THE FORECAST...BASICALLY TO TREND
HIGHER ON TEMPS AND LOWER ON POPS. FOR THE POPS...ENDED UP ON THE
DRYER SIDE OF MEX AND HPC GUIDANCE THROUGH THE HOLIDAY WEEKEND.

&&

.AVIATION.../00Z TO 24Z/...UPDATED

IT IS A LOW CONFIDENCE FORECAST THIS TIME AROUND...WITH
THUNDERSTORMS AND THEIR UNCERTAINTY BEING THE CONCERN. THUNDERSTORMS
IN NORTH CENTRAL KY SHORTLY BEFORE TAF ISSUANCE POSE THE BIGGEST
THREAT FOR THE NORTHERN PORTION OF THE FORECAST AREA FROM AROUND KJKL
NORTH THIS EVENING BETWEEN ABOUT 00Z AND 04Z...WITH STRONG WINDS
POSSIBLE. ONCE THESE PASS...IT IS NOT CLEAR HOW WELL THE OTHER STORMS
PRESENT OVER WEST KY AND WEST TN EARLY IN THE EVENING WILL HOLD
TOGETHER AS THEY MOVE EAST. EXTRAPOLATION OF THE ACTUAL ACTIVITY IN
WEST KY AND WEST TN PUTS IT IN OUR SW COUNTIES AROUND 03Z. THE NAM
AND HRRR SUGGEST ACTIVITY TO OCCUR OVERNIGHT AND TUE MORNING IN THAT
AREA...WHILE THE GFS IS MUCH FURTHER NORTH TOWARD THE OH RIVER. AT
THIS POINT WILL JUST INCLUDE VCTS IN TAFS AT KSME AND KLOZ FROM
03-06Z AND AGAIN FROM 11Z ON. FURTHER NORTH...INCLUDING KJKL...HAVE
USED A BREAK IN THE PRECIP THREAT OVERNIGHT AND ON TUE MORNING...WITH
VCTS USED AGAIN ON TUE AFTERNOON.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...GREIF
LONG TERM....RAY
AVIATION...HAL
Hazardous weather outlook, May 23, 3:40 PM EDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
340 PM EDT MON MAY 23 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-242245-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
340 PM EDT MON MAY 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE ANTICIPATED THROUGH
TONIGHT. A FEW OF THE STORMS COULD BECOME SEVERE...WITH LARGE HAIL
AND DAMAGING WINDS AS THE MAIN THREATS. BRIEF HEAVY RAINS WILL BE
POSSIBLE FROM THE STORMS TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE POSSIBLE FROM TIME TO TIME...TUESDAY THROUGH
SATURDAY. SOME OF THE STORMS ON TUESDAY AND WEDNESDAY COULD APPROACH
SEVERE LIMITS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN
THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF HAIL AS WELL AS
STRONG OR DAMAGING WINDS THROUGH WEDNESDAY.

GREIF

In the hours before

Local storm report, May 23, 2:35 PM EDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
235 PM EDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     TSTM WND DMG     MCWHORTER               37.23N 84.00W
05/23/2011                   LAUREL             KY   DEPT OF HIGHWAYS

            TREE ACROSS ROAD AT MCWHORTER.

&&

TBREWER
Local storm report, May 23, 2:36 PM EDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
236 PM EDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 AM     TSTM WND DMG     EAST BERNSTADT          37.19N 84.12W
05/23/2011                   LAUREL             KY   DEPT OF HIGHWAYS

            TREE ACROSS ROAD AT EAST BERNSTADT.

&&

TBREWER
Local storm report, May 23, 2:39 PM EDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
239 PM EDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 AM     TSTM WND DMG     1 N PIGEONROOST         37.13N 83.81W
05/23/2011                   CLAY               KY   DEPT OF HIGHWAYS

            TREE ACROSS ROOTS ROAD.

&&

TBREWER
Local storm report, May 23, 2:41 PM EDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
241 PM EDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 AM     TSTM WND DMG     4 SW PIGEONROOST        37.07N 83.86W
05/23/2011                   CLAY               KY   DEPT OF HIGHWAYS

            TREE ACROSS WHITES BRANCH RD.

&&

TBREWER
Special weather statement, May 23, 7:50 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
750 PM EDT MON MAY 23 2011

KYZ044-240045-
FLEMING-
750 PM EDT MON MAY 23 2011

...A LINE OF STRONG THUNDERSTORMS TO AFFECT FLEMING COUNTY BETWEEN
8 PM AND 845 PM EDT MONDAY EVENING...

AT 745 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
18 MILES NORTH OF CYNTHIANA TO 8 MILES WEST OF CYNTHIANA TO 7 MILES
WEST OF LAWRENCEBURG...MOVING EAST AROUND 50 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...COWAN AROUND
820 PM EDT...NEPTON AROUND 825 PM EDT...MOUNT CARMEL AROUND 835 PM
EDT...PECKS RIDGE AROUND 840 PM EDT...TILTON AROUND 845 PM EDT...

PEOPLE SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF AROUND
AN INCH IN AN HOUR...GUSTY WINDS OF AROUND 40 MPH...FREQUENT
LIGHTNING...AND POSSIBLY SMALL HAIL IN FLEMING COUNTY.
Special weather statement, May 23, 8:15 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
815 PM EDT MON MAY 23 2011

KYZ114>117-240100-
OWSLEY-PERRY-CLAY-LESLIE-
815 PM EDT MON MAY 23 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING LOCATIONS THROUGH
9 PM EDT MONDAY EVENING...

   SOUTHEASTERN OWSLEY...
   WEST CENTRAL PERRY...
   NORTHERN CLAY AND
   NORTHWESTERN LESLIE.

AT 814 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR URBAN...OR
NEAR MANCHESTER...MOVING NORTHEAST AT 35 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...MILL POND
AROUND 820 PM EDT...WILD CAT AROUND 825 PM EDT...ONEIDA AROUND 830 PM
EDT...NEWFOUND AROUND 835 PM EDT...MISTLETOE AROUND 840 PM EDT...

PEOPLE SHOULD EXPECT HEAVY RAIN...GUSTY WINDS OF UP TO 40 MPH...
FREQUENT LIGHTNING...AND SMALL HAIL IN THESE AREAS.

HAL

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 8:46 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Leslie, Owsley, Perry44 min
May 23, 8:57 PM EDTSevere Thunderstorm WarningJKLBreathitt, Knott, Magoffin, Morgan, Wolfe33 min
May 23, 9:12 PM EDTSevere Thunderstorm WarningJKLElliott, Floyd, Johnson, Magoffin, Morgan48 min
May 24, 7:45 AM EDTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Wayne45 min
May 24, 8:16 AM EDTSevere Thunderstorm WarningJKLKnox, Laurel, McCreary, Pulaski, Wayne, Whitley44 min
May 24, 9:01 AM EDTAreal Flood AdvisoryJKLClay, Knox, Laurel, McCreary, Pulaski, Whitley119 min
May 24, 9:08 AM EDTAreal Flood AdvisoryJKLFloyd, Harlan, Knott, Leslie, Letcher, Perry and 1 more112 min
May 24, 1:34 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Harlan, Knox, Leslie41 min
May 24, 2:39 PM EDTAreal Flood AdvisoryJKLHarlan, Knott, Leslie, Letcher, Perry, Pike4 hr
May 24, 2:58 PM EDTSevere Thunderstorm WarningJKLWayne47 min
May 24, 3:08 PM EDTAreal Flood AdvisoryJKLBell, Clay, Harlan, Knox, Laurel, Leslie and 4 more4 hr
May 24, 3:12 PM EDTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Wayne48 min
May 24, 3:25 PM EDTSevere Thunderstorm WarningJKLBell, Knox, Whitley50 min
May 24, 3:27 PM EDTSevere Thunderstorm WarningJKLHarlan, Letcher, Perry19 min
May 24, 3:30 PM EDTSevere Thunderstorm WarningJKLMcCreary, Wayne45 min
May 24, 3:46 PM EDTSevere Thunderstorm WarningJKLHarlan29 min
May 24, 3:57 PM EDTSevere Thunderstorm WarningJKLBell, Harlan, Knox, Leslie63 min
May 24, 4:04 PM EDTSevere Thunderstorm WarningJKLBell, Harlan, Knox, Whitley56 min
May 24, 4:36 PM EDTAreal Flood AdvisoryJKLBell, Harlan, Knox, McCreary, Wayne, Whitley3 hr
May 24, 4:41 PM EDTTornado WarningJKLHarlan19 min
May 24, 4:54 PM EDTSevere Thunderstorm WarningJKLBell, Harlan23 min
May 24, 5:02 PM EDTFlash Flood WarningJKLBell, Clay, Harlan, Knox, Laurel, Leslie and 2 more6 hr
May 24, 6:34 PM EDTAreal Flood AdvisoryJKLHarlan, Knott, Leslie, Letcher, Perry4 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.